Alert archive / California / Small Craft Advisories in 2015

Small Craft Advisory 167, NWS Eureka, CA

August 24, 2015

NWS Eureka, CA issued this small craft advisory at Aug 24, 2015, 2:35 AM PDT. It took effect at Aug 25, 2015, 3:00 AM PDT. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Aug 24, 2015, 2:35 AM PDT (09:35 UTC)
In effect from
Aug 25, 2015, 3:00 AM PDT
Expired
Aug 26, 2015, 4:58 AM PDT
In force
26 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

034 
WHUS76 KEKA 240935
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
235 AM PDT MON AUG 24 2015

PZZ470-241745-
/O.NEW.KEKA.SC.Y.0167.150825T1000Z-150826T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
235 AM PDT MON AUG 24 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TUESDAY TO 3 AM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TUESDAY TO 3 AM PDT
WEDNESDAY. 

* WINDS...INCREASING TO N 10 TO 20 KT LATE TONIGHT...BECOMING N 15
  TO 20 KT WITH GUTS NEAR 30 KT ON TUESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-241745-
/O.NEW.KEKA.SC.Y.0167.150825T1600Z-150826T1600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
235 AM PDT MON AUG 24 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TUESDAY TO 9 AM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TUESDAY TO 9 AM PDT
WEDNESDAY. 

* WINDS...INCREASING TO NW 5 TO 15 KT LATE TONIGHT...BECOMING N 15
  TO 20 KT WITH GUSTS AROUND 25 KT ON TUESDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
8 follow-up statements
536 
WHUS76 KEKA 241526
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
826 AM PDT MON AUG 24 2015

PZZ470-242330-
/O.CON.KEKA.SC.Y.0167.150825T1000Z-150826T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
826 AM PDT MON AUG 24 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TUESDAY TO
3 AM PDT WEDNESDAY...

* WINDS...INCREASING TO N 10 TO 20 KT LATE TONIGHT...BECOMING N 
  15 TO 20 KT WITH GUTS NEAR 30 KT ON TUESDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-242330-
/O.CON.KEKA.SC.Y.0167.150825T1600Z-150826T1600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
826 AM PDT MON AUG 24 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TUESDAY TO
9 AM PDT WEDNESDAY...

* WINDS...INCREASING TO NW 5 TO 15 KT LATE TONIGHT...BECOMING N 
  15 TO 20 KT WITH GUSTS AROUND 25 KT ON TUESDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
451 
WHUS76 KEKA 242147
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
247 PM PDT MON AUG 24 2015

PZZ470-250600-
/O.CON.KEKA.SC.Y.0167.150825T1000Z-150826T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
247 PM PDT MON AUG 24 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TUESDAY TO
3 AM PDT WEDNESDAY...

* WINDS...INCREASING TO N 10 TO 20 KT LATE TONIGHT...BECOMING N 15
  TO 20 KT WITH GUSTS NEAR 30 KT TUESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-250600-
/O.CON.KEKA.SC.Y.0167.150825T1600Z-150826T1600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
247 PM PDT MON AUG 24 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TUESDAY TO
9 AM PDT WEDNESDAY...

* WINDS...INCREASING TO NW 5 TO 15 KT LATE TONIGHT...BECOMING N 15
  TO 20 KT WITH GUSTS AROUND 25 KT TUESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
576 
WHUS76 KEKA 250357
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
857 PM PDT MON AUG 24 2015

PZZ470-251200-
/O.CON.KEKA.SC.Y.0167.150825T1000Z-150826T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
857 PM PDT MON AUG 24 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TUESDAY TO
3 AM PDT WEDNESDAY...

* WINDS...INCREASING TO N 10 TO 20 KT LATE TONIGHT...BECOMING N 
  15 TO 20 KT WITH GUSTS NEAR 30 KT TUESDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-251200-
/O.CON.KEKA.SC.Y.0167.150825T1600Z-150826T1600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
857 PM PDT MON AUG 24 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TUESDAY TO
9 AM PDT WEDNESDAY...

* WINDS...INCREASING TO NW 5 TO 15 KT LATE TONIGHT...BECOMING N 
  15 TO 20 KT WITH GUSTS AROUND 25 KT TUESDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
756 
WHUS76 KEKA 250951
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
251 AM PDT TUE AUG 25 2015

PZZ470-251800-
/O.CON.KEKA.SC.Y.0167.150825T1000Z-150826T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
251 AM PDT TUE AUG 25 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
WEDNESDAY...

* WINDS...INCREASING TO N 15 TO 20 KT WITH GUSTS NEAR 30 KT THIS
  AFTERNOON. WINDS WILL EASE ON WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-251800-
/O.CON.KEKA.SC.Y.0167.150825T1600Z-150826T1600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
251 AM PDT TUE AUG 25 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 9 AM PDT WEDNESDAY...

* WINDS...BECOMING N 15 TO 20 KT WITH GUSTS AROUND 25 KT TUESDAY
  AFTERNOON. WINDS WILL EASE ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
262 
WHUS76 KEKA 251535
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
835 AM PDT TUE AUG 25 2015

PZZ470-252345-
/O.CON.KEKA.SC.Y.0167.000000T0000Z-150826T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
835 AM PDT TUE AUG 25 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
WEDNESDAY...

* WINDS...INCREASING TO N 15 TO 20 KT WITH GUSTS APPROACHING 30
  KT THIS AFTERNOON. WINDS WILL EASE ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-252345-
/O.CON.KEKA.SC.Y.0167.150825T1600Z-150826T1600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
835 AM PDT TUE AUG 25 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
WEDNESDAY...

* WINDS...BECOMING N 15 TO 20 KT WITH GUSTS AROUND 25 KT THIS
  AFTERNOON. WINDS WILL EASE ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
725 
WHUS76 KEKA 252123
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
223 PM PDT TUE AUG 25 2015

PZZ470-260530-
/O.CON.KEKA.SC.Y.0167.000000T0000Z-150826T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
223 PM PDT TUE AUG 25 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
WEDNESDAY...

* WINDS...N 15 TO 20 KT WITH GUSTS APPROACHING 30 KT. WINDS WILL
  EASE ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-260530-
/O.CON.KEKA.SC.Y.0167.000000T0000Z-150826T1600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
223 PM PDT TUE AUG 25 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
WEDNESDAY...

* WINDS...N 15 TO 20 KT WITH GUSTS AROUND 25 KT. WINDS WILL EASE
  ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
543 
WHUS76 KEKA 260335
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
835 PM PDT TUE AUG 25 2015

PZZ470-261000-
/O.CON.KEKA.SC.Y.0167.000000T0000Z-150826T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
835 PM PDT TUE AUG 25 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
WEDNESDAY...

* WINDS...N 15 TO 20 KT WITH GUSTS AROUND 25 KT. WINDS WILL EASE
  ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-261145-
/O.CON.KEKA.SC.Y.0167.000000T0000Z-150826T1600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
835 PM PDT TUE AUG 25 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
WEDNESDAY...

* WINDS...N 15 TO 20 KT WITH GUSTS AROUND 25 KT. WINDS WILL EASE 
  ON WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
068 
WHUS76 KEKA 261158
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
458 AM PDT WED AUG 26 2015

PZZ475-261300-
/O.CAN.KEKA.SC.Y.0167.000000T0000Z-150826T1600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
458 AM PDT WED AUG 26 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 23, 3:45 PM PDT, 10 hours 50 minutes earlier.

Area forecast discussion, Aug 23, 3:45 PM PDT, 10 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
345 PM PDT SUN AUG 23 2015

.SYNOPSIS...DRY WEATHER AND SEASONAL TEMPERATURES WILL PERSIST
THROUGH THE MIDDLE OF NEXT WEEK AS THE WEATHER PATTERN REMAINS
BENIGN. SOUTHWEST FLOW ALOFT WILL PUSH THE SMOKE OFF THE NORTHEAST
OF THE ACTIVE WILDFIRES. EXPECT MORNING AND EVENING CLOUDS ALONG
THE COAST WITH PARTIAL CLEARING IN THE AFTERNOON.

&&

.SHORT TERM (SUNDAY NIGHT THROUGH THURSDAY)...THE WEATHER PATTERN
WILL REMAIN FAIRLY CONSISTENT OVER THE NEXT DAYS WITH A FEW SUBTLE
CHANGES. THE GENERAL PATTERN IS A PERSISTENT WEAK RIDGE OVER THE
WESTERN US AND A TROUGH OFFSHORE. THIS IS GENERALLY BRINGING SOUTH
TO SOUTHWEST WINDS ALOFT OF OVER THE AREA. SEVERAL WEAK
SHORTWAVES MOVE THROUGH THIS FLOW. LATE TONIGHT THE FIRST OF THESE
WAVES MOVES THROUGH THE FLOW. THIS LOOKS TOO DRY AND STABLE TO
BRING ANY SHOWERS OR THUNDERSTORMS. THE MARINE LAYER IS EXPECTED
TO BE DEEP ONCE AGAIN TONIGHT. THE WEAK WAVE MOVING THROUGH COULD
BRING SOME DRIZZLE AT THE COAST.

MONDAY A FEW ADDITIONAL WEAK SHORTWAVES MOVE THROUGH THE FLOW.
THIS FLOW CONTINUES TO LOOK DRY AND THE MID LAYER CAP LOOKS TO
KEEP ANY CONVECTION FROM FORMING. MONDAY NIGHT ADDITIONAL DRIZZLE
IS POSSIBLE UNDER THE MARINE LAYER AT THE COAST. SOUTHWEST FLOW
ALOFT WILL CONTINUE TO GENERALLY PUSH THE SMOKE OFF TO THE NORTH
AND EAST OF THE ACTIVE FIRES.

TUESDAY LOOK TO HAVE A BRIEF BREAK BETWEEN THE SHORTWAVES WHICH
ALLOWS HEIGHTS TO BUILD A BIT. THIS MAY COMPRESS THE MARINE LAYER.
THE NAM IS INDICATING THE COAST MAY HAVE A BETTER CHANCE OF
CLEARING OUT IN THE AFTERNOON. THIS WILL ALLOW AREAS TO WARM A BIT
OVER PREVIOUS DAYS AND WILL LIKELY BE THE WARMEST DRIEST DAY OF
THE WEEK.

LATE TUESDAY NIGHT INTO WEDNESDAY ANOTHER WEAK SHORT MOVES. THIS
ONE BRINGS A BIT MORE MOISTURE...BUT SO FAR INSTABILITY IS MEAGER
AT BEST SO HAVE HELD OFF ON ADDING POPS. THE 12Z GFS IS NOW DRY
AND THE NAM IS ONLY SHOWING A BIT OF CONVECTIVE PRECIP OVER THE
YOLLA BOLLYS. MKK

.LONG TERM...(THURSDAY - SUNDAY) AS WE HEAD INTO THE LATTER HALF
OF THE WEEK THINGS START TO GET INTERESTING AS THE LARGE OFFSHORE
TROUGH BEGINS TO MOVE EASTWARD TOWARD THE PACIFIC NORTHWEST...AND
POSSIBLY NW CALIFORNIA. MUCH LIKE THE PAST COUPLE OF
DAYS...DETERMINISTIC SOLUTIONS CONTINUE TO STRUGGLE WITH
CONSISTENCY FROM ONE RUN TO THE NEXT...AND ENSEMBLE SPREAD REMAINS
HIGH. LIKEWISE...UNCERTAINTY CONTINUES TO BE THE KEY WORD WITH
THIS FORECAST...AS PARSING OUT THE CORRECT SOLUTION BECOMES VERY
DIFFICULT WITH SUCH HIGH VARIABILITY IN AVAILABLE GUIDANCE. ONE
PARTICULAR FEATURE THAT BOTH MAJOR OPERATIONAL MODELS HAVE GRABBED
ONTO THOUGH IS A WEAK SHORTWAVE AND ASSOCIATED COLD FRONT THAT
IMPACTS THE AREA DURING THE DAY THURSDAY...POSSIBLY RESULTING IN
SOME LIGHT RAIN AND/OR DRIZZLE AS IT MOVES ONSHORE AND FIZZLES
OUT. THUS...OPTED TO ADD SOME SCHC MENTION OF LIGHT RAIN FOR THE
REDWOOD COAST DURING THIS TIME FRAME. AT THE VERY LEAST...THIS
FEATURE SHOULD HELP DECREASE TEMPERATURES SLIGHTLY INCREASE
HUMIDITY ACROSS AT LEAST OUR NORTHERN AREAS AS IT MOVES ONSHORE.
BEYOND THURSDAY ALL BETS ARE OFF...WITH POSSIBLE SOLUTIONS RANGING
FROM A DEEP...WET TROUGH MOVING ONSHORE NEAR CAPE MENDOCINO...TO A
FLAT AND DRY TROUGH MOVING ONSHORE SOMEWHERE ALONG THE OREGON
COAST AND PRODUCING LITTLE IF ANY RAINFALL. GIVEN THE CONTINUED
HIGH SPREAD IN MODEL SOLUTIONS AND DRY CLIMATOLOGY FOR THIS AREA
EVEN IN LATE AUGUST...WILL CONTINUE TO HANDLE RAIN PROBABILITIES
WITH SCHC MENTION FOR THE WEEKEND. IN ANY CASE...IT DOES LOOK AS
IF COOLER TEMPERATURES AND HIGHER HUMIDITY IS ON THE
WAY...ALTHOUGH INCREASING SOUTH AND SOUTHWESTERLY FLOW ALOFT COULD
CREATE SOME GUSTY WINDS ALONG RIDGETOPS.

&&

.AVIATION...A DEEP AND PERSISTENT MARINE LAYER HAS KEPT STRATUS
ALONG THE COAST THROUGH MUCH OF THE DAY. LIFR CIGS THIS MORNING
HAVE LIFTED TO GENERALLY IFR TO MVFR THIS AFTERNOON. WHILE A
COUPLE OF HOURS OF VFR CONDITIONS ARE POSSIBLE LATE THIS
AFTERNOON/EARLY EVENING...STRATUS IS EXPECTED TO RETURN TO COASTAL
AREAS ONCE AGAIN THIS EVENING WITH LIFR TO IFR CIGS AND VSBYS
EXPECTED. STRATUS MAY EXPAND INTO THE RUSSIAN RIVER VALLEY VC KUKI
LATE TONIGHT WITH A NEGATIVE KUKI-KSTS GRADIENT IN PLACE ALONG
WITH A DEEP MARINE LAYER. ELSEWHERE ACROSS THE INTERIOR...LOCAL
WILDFIRES CONTINUE TO GENERATE SMOKE...CAUSING VSBY REDUCTIONS
NEAR NEIGHBORING AIRFIELDS. STP

&&

.MARINE...A WEAK AREA OF LOW PRESSURE CONTINUES TO SIT IN THE LEE
OF CAPE MENDOCINO...KEEPING THE PRESSURE GRADIENT WEAK AND WINDS
LIGHT. WITHIN THE FIRST 20 TO 30 MILES OF THE COAST WINDS REMAIN
MOSTLY SOUTHERLY AND LIGHT...ALTHOUGH STRONGER GUSTS TO 15 TO 20
KT HAVE BEEN RECORDED AROUND CAPE MENDOCINO AS EXPECTED. GIVEN
THAT THESE WINDS ARE LOCALLY GENERATED AND NOT LIKELY TO INCREASE
FURTHER ...THIS WILL INDUCE ONLY SMALL SMORT PERIOD SOUTHERLY CHOP
IN ADDITION TO THE DECAYING NORTHWESTERLY SWELL.
OTHERWISE...DOMINANT SEAS WILL LIKELY REMAIN NORTHWESTERLY AT 4 TO
6 FEET AND 8 TO 9 SECONDS THROUGH THE OVERNIGHT HOURS...BUT WILL
BEGIN TO INCREASE SLIGHTLY TOMORROW MORNING AS IT IS REINFORCED BY
AN ADDITIONAL NORTHWESTERLY SWELL COMING IN AT AROUND 5 TO 6 FEET
AND 12 TO 13 SECONDS. BY TOMORROW AFTERNOOON...NORTHERLY WINDS
WILL ALSO BEGIN TO REDEVELOP AND GRADUALLY INCREASE TO AROUND 15
TO 20 KT BY MONDAY NIGHT. BETWEEN THE ARRIVAL OF THE NEW SWELL AND
INCREASING WINDS...SEAS WILL LIKELY KICK UP TO AROUND 7 TO 8 FEET
WITH A MIXTURE OF PERIODS RANGING FROM 6 TO 11 SECONDS. WHILE THE
DOMINANT WAVES WILL REMAIN OUT OF THE NORTH AND NORTHWEST...SMALL
LONG PERIOD WESTERLY AND SOUTHERLY SWELLS WILL BE PRESENT IN THE
WATERS AS WELL...BUT SHOULD NOT BE PARTICULARLY PROBLEMATIC. AS
APPROACHING COLD FRONT THURSDAY SHOULD ALLOW WINDS AND SEAS TO
SETTLE SOMEWHAT...BUT UNCERTAINTY IS HIGH REGARDING THIS
APPROACHING SYSTEM AND HOW IT WILL AFFECT THE WIND FIELDS. IN
ADDITION...CHANCES FOR RAIN WILL INCREASE THURSDAY THROUGH THE END
OF THE WEEKEND...PARTICULARLY NORTH OF CAPE MENDOCINO...ALTHOUGH
AGAIN UNCERTAINTY REMAINS HIGH AT THIS STAGE.

&&

.FIRE WEATHER...THE MARINE LAYER IS EXPECTED TO RETURN TONIGHT AND
LOOKS TO BE FAIRLY SIMILAR TO THIS MORNING...AROUND 2000 FT. A
WEAK SHORTWAVE MOVING THROUGH TONIGHT LOOKS TO INCREASE THE SOUTH
TO SOUTHWEST WINDS ALOFT. THESE ARE EXPECTED TO MAINLY IMPACT THE
HIGHER RIDGES. MODELS ALSO SHOW A DRY LAYER ALOFT AROUND 700 MB OR
8000 FT AND SOME DRYING AS LOW AS 850 MB. THIS MAY REDUCE THE
RECOVERIES OVER THE RIDGES. SOUTH TO SOUTHWEST WINDS WILL BE
SLIGHTLY ELEVATED AT THE HIGHER RIDGES OVERNIGHT SO WILL ADD A
HEADLINE TO THE FIRE WEATHER ZONES FOR AREAS ABOVE 4000 FT. MONDAY
A FEW ADDITIONAL WEAK SHORTWAVES MOVE THROUGH THE AREA. THE MID
LEVELS ARE TOO DRY AND CAPPED TO ALLOW FOR ANY CONVECTION...BUT
THERE MAY BE SOME INCREASED MIXING AND FLOW ALOF WHICH COULD
ALLOW FOR SOME OF THE STUBBORN VALLEY INVERSIONS TO BREAK.

MONDAY NIGHT AND TUESDAY MODELS ARE INDICATING A BREAK IN THE WEAK
SHORTWAVES MOVING THROUGH THE AREA. THIS ALLOWS HEIGHTS TO RISE
SLIGHTLY. RECOVERIES LOOK SLIGHTLY BETTER AT THE HIGHER
ELEVATIONS AND WINDS WILL BE LIGHTER AS WELL. IN THE AFTERNOON THE
MARINER LAYER IS EXPECTED TO BE A BIT MORE COMPRESSED WITH A
BETTER CHANCE OF CLEARING AT THE COAST. INTERIOR AREAS WILL LIKELY
SEE THE WARMEST AND DRIEST WEATHER OF THE WEEK. TUESDAY NIGHT INTO
WEDNESDAY THE MODELS SHOW ANOTHER SHORTWAVE THAT IS SLIGHTLY
STRONGER. MOISTURE DOES INCREASE WITH THIS WAVE...HOWEVER THE MID
LEVEL CAP REMAINS IN PLACE AND MODELS HAVE BACKED OFF ON ANY
CONVECTIVE PRECIP. THIS WILL NEED TO BE WATCHED...BUT NOW IT LOOKS
TO REMAIN DRY. MKK

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...NONE.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Aug 23, 3:57 AM PDT, 22 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
357 AM PDT SUN AUG 23 2015

CAZ001-003-004-241100-
REDWOOD COAST-NORTH COAST INTERIOR-UPPER TRINITY RIVER-
357 AM PDT SUN AUG 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

SMOKE WILL CONTINUE TO IMPACT AREAS NEAR ACTIVE WILDFIRES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SMOKE WILL CONTINUE TO IMPACT AREAS NEAR ACTIVE WILDFIRES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ002-076-241100-
MENDOCINO COAST-MENDOCINO INTERIOR-
357 AM PDT SUN AUG 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in California, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.